MAUDE Adverse Event Report: ZOLL CIRCULATION, INC. ICY® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT EU APPLAUSE CUSTOM LUER (HEPARIN); INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER

ZOLL CIRCULATION, INC. ICY® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT EU APPLAUSE CUSTOM LUER (HEPARIN); INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Model Number IC-3893AE
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The catheter in the complaint was returned to zoll on 14 october 2025 for evaluation.However, the investigation is still in progress.A follow-up report will be submitted when the investigation is completed.
 
Event or Problem Description
The icy catheter (lot # unknown) was smoothly inserted into the patient's right femoral vein in a single attempt to initiate hypothermia after cardiac arrest.No other temperature management or related procedures were performed on the patient prior adjunct or prior to the ivtm therapy.After 15 hours, the thermogard xp ivtm system generated an "air trap" alarm.Upon inspection, it was noticed that blood was returning to the tubing.The catheter balloon was defective and leaking.The treatment was finished, and therefore, the catheter was not replaced.There is no device malfunction on the thermogard console; it is functional, and it has been placed back on the floor for future clinical use.No patient injury was reported, and the patient is ventilated and stable.
 
Event or Problem Description
The icy catheter (lot # 211380) was smoothly inserted into the patient's right femoral vein in a single attempt to initiate hypothermia after cardiac arrest.No other temperature management or related procedures were performed on the patient prior adjunct or prior to the ivtm therapy.After 15 hours, the thermogard xp ivtm system generated an "air trap" alarm.Upon inspection, it was noticed that blood was returning to the tubing.The catheter balloon was defective and leaking.The treatment was finished, and therefore, the catheter was not replaced.There is no device malfunction on the thermogard console; it is functional, and it has been placed back on the floor for future clinical use.No patient injury was reported, and the patient is ventilated and stable.
 
Additional Manufacturer Narrative
B5 (describe event or problem) was updated.D4 (suspect medical device, lot # and expiration date) was updated.D9 (returned to manufacturer) was updated.H4 (device manufacture date) was updated.H6 codes were updated.The reported complaint of a catheter leak was confirmed during functional testing of the returned icy catheter (lot # 211380).A bonding leak was observed at the distal end of the medial balloon during the pressure leak test.The probable root cause of the complaint could be a latent defect in the bond.During the functional leak test, all infusion ports and lumens were flushed without resistance.During the pressure leak test, the catheter was connected to a pressurized inflation device, and the balloons were fully inflated when pressurized up to 100 psi.Upon pressurizing the catheter, a bonding leak was observed at the distal end of the medial balloon, confirming the reported complaint.It is unlikely that the defective catheter was shipped.During manufacturing, all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for investigation results related to the reported complaint, and there was no previous history of complaints reported for the icy catheter with lot number 211380.

Brand Name
ICY® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT EU APPLAUSE CUSTOM LUER (HEPARIN)
Common Device Name
INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa sackrison
2000 ringwood ave.
san jose, CA 95131
4084192347
MDR Report Key23418418
Report Number3010617000-2025-00744
Device Sequence Number8946056
Product Code NCX
UDI-Device Identifier00849111075251
UDI-Public00849111075251
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-3893AE
Device Catalogue Number8700-0782-40
Device Lot Number211380
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2025
Supplement Date Received by Manufacturer10/31/2025
Initial Report FDA Received Date10/29/2025
Supplement Report FDA Received Date11/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale